what is ibs, cure, medication, ibs book, irritable bowel syndrome foodsibs pain, food-intolerance diets, irritated bowel syndromeirritable bowel syndrome medicine book, treat ibs drugsibs book, natural remedies for irritable bowel syndrome, ibs curesiritable bowel syndrome, inflammatory bowel disease, chronic diarrheatreat ibs irritable bowl syndrone constipation diarrheairratable bowel syndrome book, ibs info, help, treatment
About IBS ResourcesLatest Questions

PPIs May Increase Acid Reflux Symptoms

In a study published in the July issue of Gastroenterology, researchers found that PPIs (proton-pump inhibitors), which are prescribed to treat acid reflux, may in fact cause or worsen acid-reflux symptoms down the road. In a two-month trial, 44% of healthy volunteers who were given PPI medications showed increased heartburn, acid reflux, and other symptoms after stopping a course of these medications. Researchers state that this could lead to PPI dependence and may result in recurrent or worsening of symptoms, meaning that patients may end up using these medicine for a longer period of time. Thus, it is emphasized that physicians re-examine their criteria for prescribing PPIs. MedPage Today, July 2, 2009
2009-07-09 09:48:51


Go back to the list of News

website optimized for google